Alert archive / Missouri / Special Weather Statements in 2019
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 20, 2019, 8:13 AM CDT for Knox County, Lewis County, Missouri; Adams County, Illinois. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2019, 8:13 AM CDT (13:13 UTC)
- Expired
- Aug 20, 2019, 9:15 AM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 186 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 9:07 AM CDT | TSTM WND DMG | Canton, MO | REPORTED AT 6TH ST AND LEWIS CANTON MO, 18-INCH DIAMETER TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WWUS83 KLSX 201313
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
813 AM CDT Tue Aug 20 2019
ILZ095-MOZ018-019-026-027-201415-
Adams IL-Marion MO-Knox MO-Lewis MO-Shelby MO-
813 AM CDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...KNOX...NORTHWESTERN
MARION...NORTHERN SHELBY AND LEWIS COUNTIES UNTIL 915 AM CDT...
At 812 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dallas City to near Wayland to near Edina.
Movement was southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
La Belle around 840 AM CDT.
Mendon, Lewistown and Steffenville around 845 AM CDT.
Ewing around 855 AM CDT.
Camp Point and Golden around 900 AM CDT.
Maywood around 905 AM CDT.
Clayton around 910 AM CDT.
Other locations impacted by these storms include Coatsburg, Meyer,
Hurdland, Baring, Ursa, Paloma, Taylor, Woodville, Monticello and
Fowler.
This includes Interstate 172 between exits 14 and 19.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4030 9195 4026 9193 4025 9150 4020 9150
4019 9091 3994 9091 3980 9229 3995 9229
3996 9234 4030 9235
TIME...MOT...LOC 1312Z 297DEG 37KT 4061 9111 4032 9161 4018 9225
$$
BSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 7:04 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 20, 7:04 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 704 AM CDT Tue Aug 20 2019 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 402 AM CDT Tue Aug 20 2019 The primary focus in the short term is the MCS developing over Iowa at this time, and where it will move today. The latest radar loop from KDMX is already showing the discrete storms that developed earlier growing upscale into what's starting to look like a solid line. SPC mesoanalysis shows 4000-5000 J/Kg MUCAPE across southern/central Iowa, and more than 4000 J/Kg MUCAPE extending southeast all the way to the Mississippi River in east central Missouri. With that kind of instability and effective bulk shear in excess of 40kts the storms should have little trouble continuing to organize. The forward propagating Corfidi vectors are pointing to the east-southeast, so expect the echomass to start taking a right turn toward northeast Missouri and west central Illinois over the next hour or two as the MCS continues to strengthen. As it develops a rear inflow jet a strong cold pool should develop, forcing continuing southeastward development along the axis of highest instability. Incidentally...there's also a minimum of MUCINH along the axis of MUCAPE. The RAP does shift the axis of MUCAPE further to the northeast through 12-14Z nearer to northeast Missouri and western Illinois...however, models are showing rapid destabilization of the boundary layer after sunrise, so the MCS should have plenty of juice to maintain it as it moves south, and it's likely the strong cold pool will force development to the southwest as well. The primary threat should be damaging wind in excess of 60 mph, but some large hail and an isolated tornado or two can't be ruled out either. This MCS should suppress temperatures today, which otherwise would likely be at least as warm as yesterday if not warmer. It should still warm up quickly ahead of the storms, and temperatures will likely rebound behind the system late this morning and afternoon. However I think we'll avoid the mid 90s with most locations topping out in the mid to upper 80s. Tonight looks relatively quiet with weak ridging aloft and the low level jet focused over the Plains. There may be an isolated shower or storm after midnight as guidance is showing some weak low level moisture convergence. It looks like this moisture convergence may be due to the approaching cold front which should move into Missouri on Wednesday, but forcing looks pretty weak so only slight chance PoPs are warranted for late tonight. The aforementioned cold front is forecast so drift into Missouri on Wednesday. While forecast instability is pretty impressive with 4000+ J/Kg MLCAPE Wednesday afternoon, the shear is 10-20kts over eastern Missouri and western/central Illinois. Wouldn't be surprised to see a few severe thunderstorms pulse up in the afternoon, but organized severe weather like we're likely to see today doesn't seem likely. Highs Wednesday will probably be a little warmer than today, especially along and south of I-70, and dew point pooling ahead of the front will make it pretty humid. Storms should provide some relief, but heat index values will probably approach 100-104 along and south of I-70. Carney .LONG TERM... (Wednesday Night through Monday) Issued at 402 AM CDT Tue Aug 20 2019 There's some disagreement in the models on where the effective front and convection will be on Wednesday evening. Both the GFS and NAM show another short wave aloft moving from the eastern Plains into Missouri late Wednesday afternoon or evening. The GFS is faster and shows a stronger wave than the NAM, and therefore the cold front on the GFS is further south than the NAM has it. The differences between model solutions really aren't that large in synoptic terms, but could have large impacts on precipitation chances Wednesday night. Elevated instability on the GFS is quickly forced south into far southern Missouri by 06Z while the NAM keeps 1500-2000 J/Kg MUCAPE along and south of I-70 all night. Regardless, Wednesday evening at least looks potentially wet with a continuing chance of rain after midnight. The ECMWF tends to support the wetter solution as well, so high chance to likely PoPs continue to look appropriate. Guidance has been consistently amplifying the upper level pattern Thursday into Friday as a deepening low over southeast Canada pushes the cold front south-southwest through Illinois and Missouri and high pressure builds into the Great Lakes. The latest GFS is faster with this process than the ECMWF, and keeps Thursday and Friday mostly dry, however the EC has been more consistent and is supported by the Canadian model so will keep rain chances in for both days. Rain chances diminish to just slights during the weekend under the influence of the high due to lower temperatures and dew points. Highs from Thursday through the weekend look mild in the upper 70s to low 80s as compared with the fist half of the week. The high over the Great Lakes moves east Sunday night into Monday allowing return flow back into the mid Mississippi Valley bringing highs back into the mid and upper 80s and increasing humidity. Carney && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 701 AM CDT Tue Aug 20 2019 The line of thunderstorms southeast Iowa is expected to build southeastward through our forecast area today. IFR flight conditions, wind gusts in excess of 50kts, large hail, and possibly a few tornadoes will accompany this line of storms. VFR conditions are expected outside of thunderstorms. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 87 74 89 72 / 80 30 50 60 Quincy 87 71 84 66 / 80 40 50 50 Columbia 89 72 88 68 / 70 30 60 60 Jefferson City 91 72 90 68 / 70 30 60 60 Salem 86 69 88 69 / 70 30 50 50 Farmington 87 71 91 68 / 70 10 50 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 20, 4:38 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 438 AM CDT Tue Aug 20 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-210945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 438 AM CDT Tue Aug 20 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Numerous severe storms are possible this morning into early afternoon. The primary threat will be damaging winds in excess of 60 mph. Large hail and an isolated tornado are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous thunderstorms continue to be possible Wednesday through Friday. Some storms could be strong to severe on Wednesday. Isolated storms are possible Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning into early afternoon. Carney
In the hours before
Special weather statement, Aug 20, 8:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
813 AM CDT Tue Aug 20 2019
ILZ095-MOZ018-019-026-027-201415-
Adams IL-Marion MO-Knox MO-Lewis MO-Shelby MO-
813 AM CDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...KNOX...NORTHWESTERN
MARION...NORTHERN SHELBY AND LEWIS COUNTIES UNTIL 915 AM CDT...
At 812 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dallas City to near Wayland to near Edina.
Movement was southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
La Belle around 840 AM CDT.
Mendon, Lewistown and Steffenville around 845 AM CDT.
Ewing around 855 AM CDT.
Camp Point and Golden around 900 AM CDT.
Maywood around 905 AM CDT.
Clayton around 910 AM CDT.
Other locations impacted by these storms include Coatsburg, Meyer,
Hurdland, Baring, Ursa, Paloma, Taylor, Woodville, Monticello and
Fowler.
This includes Interstate 172 between exits 14 and 19.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 4030 9195 4026 9193 4025 9150 4020 9150
4019 9091 3994 9091 3980 9229 3995 9229
3996 9234 4030 9235
TIME...MOT...LOC 1312Z 297DEG 37KT 4061 9111 4032 9161 4018 9225
BSHThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:54 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Ralls | 66 min |
| Aug 20, 9:36 AM CDT | Special Weather Statement | LSX | Pike | 54 min |
| Aug 20, 9:40 AM CDT | Special Weather Statement | LSX | Knox, Lewis | 50 min |
| Aug 20, 10:22 AM CDT | Special Weather Statement | LSX | Lincoln | 53 min |
| Aug 20, 10:31 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 58 hr |
| Aug 20, 1:13 PM CDT | Special Weather Statement | LSX | Iron | 47 min |
| Aug 20, 1:21 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 39 min |
| Aug 20, 2:18 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 57 min |
| Aug 20, 2:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 66 min |
| Aug 20, 3:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 26 min |
| Aug 20, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 61 min |
| Aug 20, 4:11 PM CDT | Areal Flood Advisory | LSX | Crawford | 3 hr |
| Aug 20, 1:10 PM CDT | Special Weather Statement | LSX | Randolph | 50 min |
Nearby
Special Weather Statements in Missouri, 2019Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.